MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534200
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Note: related axios complaint is being reported under record (b)(4).It was reported to boston scientific corporation that an advanix biliary stent with naviflex delivery system was to be implanted to treat stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the physician attempted to deploy the first stent; however, the inner guide catheter completely broke apart.The device separated into two or more pieces.The physician then used forceps to retrieve the broken pieces of the guide catheter.A second device was subsequently used, and the deployment catheter also broke.In this instance, the device did not separate into two or more pieces.The procedure was completed using another of the same device.There were no patient complications reported as a result of the procedure.Note: users are strongly advised by the dfu not to use a stent past the expiration date on the package insert.However, the devices are tested beyond the expiration date on the package and per medical safety; the additional reasonably expected risk of the use of this expired product is minimal.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block d4: the device has been used past the expiry date.Users are strongly advised by the dfu not to use a stent past the expiration date on the package insert.However, the devices are tested beyond the expiration date on the package and per medical safety; the additional reasonably expected risk of the use of this expired product is minimal.
 
Additional Manufacturer Narrative
Blocks b1, b2, b5, e1 (initial reporter's phone number) h1, and h6 (impact code) have been corrected.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 is being used to capture the additional device used to remove the broken components from the patient.Block d4: the device has been used past the expiry date.Users are strongly advised by the dfu not to use a stent past the expiration date on the package insert.However, the devices are tested beyond the expiration date on the package; the additional reasonably expected risk of the use of this expired product is minimal.Block e1 initial reporter facility name is (b)(6) hospital.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of guide catheter break because a destructive test was performed and it was observed that the guide catheter was still attached to the device.The investigation concluded that the observed events of pull wire ben and dislodged were due to procedural factors such as handling of the device, the technique used by the physician (including the force applied), or tortuosity of the event, which could have contributed to the damages observed in the device.Additionally, it was reported that the procedure date was on (b)(6) 2026, however the device expiration date was on december 17, 2025.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: an advanix naviflex biliary was returned for analysis.Visual inspection of the returned device found the pull wire was bent and dislodged from the push catheter.Destructive inspection was performed, and the presence of the guide catheter in the device was confirmed.No other problems were noted with the stent and delivery system.Risk review: a risk review was completed and confirmed that the events of guide catheter break were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
 
Event or Problem Description
Note: this report pertains to one of two advanix biliary preloaded stents used during the same procedure.Refer to manufacturer report numbers 3005099803-2026-00332 and 3005099803-2026-00317 for the associated device information.It was reported to boston scientific corporation that an advanix biliary preloaded stent was intended to be implanted to treat stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the physician attempted to deploy the first advanix biliary preloaded stent.The device appeared normal upon opening; however, during deployment, the inner guide catheter fractured, preventing successful use of the stent.The physician then attempted to use the second advanix biliary preloaded stent, which also appeared normal upon opening.During deployment, both the inner catheter and the push catheter fractured, and the device broke into multiple pieces.Forceps were required to retrieve the broken components from the patient.The procedure was subsequently completed using a smaller stent.No patient complications occurred, and the patient fully recovered.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24199352
Report Number3005099803-2026-00332
Device Sequence Number9543975
Product Code FGE
UDI-Device Identifier08714729787297
UDI-Public(01)08714729787297(17)251217(10)33082956
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2025
Device Model NumberM00534200
Device Catalogue NumberM00534200
Device Lot Number0033082956
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown